Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2018, 4:03 PM EDT for Toombs County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 14, 2018, 4:15 PM EDT
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS82 KFFC 142003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU JUN 14 2018
GAZ086-113-142015-
Toombs GA-Emanuel GA-
403 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from Canoe Pond to near Normantown...and moving southeast
at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Stillmore, Oak Park, Ohoopee, Ponderosa and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8219 3229 8243 3230 8243 3246 8223
3245 8219 3242 8219 3235 8225 3235 8224
3228 8223 3224 8221 3223 8221 3218 8219
TIME...MOT...LOC 2002Z 309DEG 24KT 3241 8216 3228 8233
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:49 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 14, 2:49 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT Thu Jun 14 2018 .SHORT TERM /Tonight through Friday Night/... A weak upper low continues to slowly drift southward into southeastern Alabama this afternoon and is providing a focus for scattered shower and thunderstorm development, especially across central Georgia. Movement of convection is relatively slow given continued weak steering winds. Locally heavy rainfall can be expected given this slow movement in combination with PWs ranging from 1.5 to near 2 inches. Convective coverage will diminish overnight, though an isolated shower or thunderstorm cannot be ruled out, especially in proximity to the upper low. The upper low will continue to weaken and drift southward through the day Friday. While upper ridging will begin to build in from the west, sufficient low level moisture will remain in place for diurnal shower and thunderstorm development, though coverage will likely be lower than today. As has been the case, given ample heating as well as elevated PWs, thunderstorms will produce locally heavy rainfall, and stronger storms could produce gusty winds. Coverage will again diminish after sunset Friday evening. Temperatures on Friday will likely be a couple of degrees warmer than today, especially across north Georgia where shower and thunderstorm coverage is lower. Expect highs near 90 into the lower 90s. RW .LONG TERM /Saturday through Thursday/... Looks like we are in a continued pattern of diurnally driven convection through day 7. The extended starts off Saturday with decent afternoon storm potential given a lingering weak upper low centered across AL and associated enhanced Gulf moisture. The broad upper ridge looks to build in from the west and should help to limit overall coverage of showers and storms Sunday through Monday. This ridge will not completely suppress development as there will likely be enough daytime heating and available instability to still trigger some isolated to scattered convection. Have generally continued some slight to low end chance pops for portions of the area, then more widespread chance pops for Tuesday into Wednesday as the ridge is expected to weaken a bit. The models are hinting at an upper shortwave and sfc front approaching the area Wednesday so may need to up pops a bit at the end of the forecast as it gets closer. Will stick with chance pops for now as it is day 7 at the moment. High temps expected to stay in the low 90s across the area with lows in the 70s through the extended. 01 && AVIATION... 18Z Update... Conditions have improved generally to VFR this afternoon with a few lingering MVFR cigs. Scattered shra/tsra has begun to develop in some areas, and the chance for shra/tsra will continue into the evening with the highest coverage in central GA. The potential for any MVFR/IFR cigs by Friday morning continues to be a bit uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at ATL area TAF sites. Shra/tsra coverage on Friday should be a bit lower than today, but the potential remains, primarily in the afternoon. Winds will be on the west side through Friday morning at 4-6kts with a shift toward the S/SSE becoming more likely at ATL Friday afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 20 30 20 40 Atlanta 71 90 72 89 / 30 30 20 40 Blairsville 65 88 65 87 / 20 40 30 50 Cartersville 69 92 70 91 / 30 20 20 40 Columbus 71 89 72 90 / 40 40 30 40 Gainesville 70 89 71 89 / 20 30 20 40 Macon 71 91 72 90 / 30 30 30 40 Rome 70 93 70 91 / 20 10 10 30 Peachtree City 69 90 70 89 / 40 30 30 40 Vidalia 72 92 73 91 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Thu Jun 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 14, 2:38 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT THU JUN 14 2018
GAZ112-113-141930-
Toombs GA-Montgomery GA-
238 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND EASTERN MONTGOMERY
COUNTIES UNTIL 330 PM EDT...
At 238 PM EDT...a line of strong thunderstorms was along a line
extending from near Ohoopee to near Johnson Corner to near Alston...
and moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Alston, South Thompson, Toombs Central, Ohoopee, New Branch, Rock
Springs, Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3213 8219 3211 8220 3202 8221
3202 8242 3210 8260 3210 8239 3220 8222
3218 8218 3216 8218
TIME...MOT...LOC 1838Z 289DEG 13KT 3215 8222 3208 8233 3210 8256
WIND...40MPHSpecial weather statement, Jun 14, 2:41 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT THU JUN 14 2018
GAZ097-141915-
Laurens GA-
241 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 315 PM
EDT...
At 241 PM EDT...a strong thunderstorm was over Dudley, or 10 miles
west of Dublin...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dudley and Harlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3251 8314 3257 8312 3258 8287 3236 8294
TIME...MOT...LOC 1841Z 285DEG 16KT 3252 8309
WIND...40MPHSpecial weather statement, Jun 14, 3:11 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT THU JUN 14 2018
GAZ097-098-141945-
Treutlen GA-Laurens GA-
311 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TREUTLEN AND EASTERN
LAURENS COUNTIES UNTIL 345 PM EDT...
At 311 PM EDT...a strong thunderstorm was near Dublin...moving east
at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Orland, Rockledge, Orianna, Lowery and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8271 3231 8272 3231 8273 3240 8299
3255 8293 3249 8263
TIME...MOT...LOC 1911Z 288DEG 27KT 3245 8289
WIND...50MPHSpecial weather statement, Jun 14, 3:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT THU JUN 14 2018
GAZ086-098-112-113-142000-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
327 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL...SOUTHEASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES
UNTIL 400 PM EDT...
At 326 PM EDT...a line of strong thunderstorms was along a line
extending from near Normantown to Zaidee...and moving southeast at 5
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Vidalia, Tarrytown, Ohoopee, Ponderosa, Zaidee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8219 3232 8260 3242 8251 3228 8223
3224 8221 3221 8221 3220 8220 3216 8218
TIME...MOT...LOC 1926Z 305DEG 5KT 3228 8230 3238 8253
WIND...40MPHSpecial weather statement, Jun 14, 3:28 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT THU JUN 14 2018
GAZ111>113-142000-
Toombs GA-Wheeler GA-Montgomery GA-
328 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS...EASTERN WHEELER
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 400 PM EDT...
At 328 PM EDT...a line of strong thunderstorms was along a line
extending from near Jordan to near Grays Landing. These storms were
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Uvalda, English Eddy, Charlotteville, McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3209 8270 3210 8261
3201 8242 3198 8222 3191 8223
TIME...MOT...LOC 1928Z 293DEG 4KT 3209 8266 3194 8244
WIND...40MPHSpecial weather statement, Jun 14, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU JUN 14 2018
GAZ086-113-142015-
Toombs GA-Emanuel GA-
403 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from Canoe Pond to near Normantown...and moving southeast
at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Stillmore, Oak Park, Ohoopee, Ponderosa and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8219 3229 8243 3230 8243 3246 8223
3245 8219 3242 8219 3235 8225 3235 8224
3228 8223 3224 8221 3223 8221 3218 8219
TIME...MOT...LOC 2002Z 309DEG 24KT 3241 8216 3228 8233
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Jun 13, 8:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 13, 9:12 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jun 13, 9:24 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 13, 9:40 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 6 hr |
| Jun 14, 2:46 AM EDT | Special Weather Statement | FFC | Houston, Twiggs | 44 min |
| Jun 14, 1:29 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 14, 2:38 PM EDT | Special Weather Statement | FFC | Toombs | 52 min |
| Jun 14, 2:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:27 PM EDT | Special Weather Statement | FFC | Montgomery | 33 min |
| Jun 14, 3:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 14, 4:10 PM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jun 14, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 42 min |
| Jun 14, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 38 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Jun 14, 5:41 PM EDT | Special Weather Statement | FFC | Dodge | 34 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 14, 5:59 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Jun 14, 6:13 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jun 14, 6:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 14, 6:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jun 14, 7:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 14, 7:19 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jun 14, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 19 min |
| Jun 14, 7:27 PM EDT | Special Weather Statement | FFC | Upson | 33 min |
| Jun 14, 7:34 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jun 14, 7:57 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.